I am a breastfeeding mother and i want to know if it is safe to use Thiethylperazine? Is Thiethylperazine safe for nursing mother and child? Does Thiethylperazine extracts into breast milk? Does Thiethylperazine has any long term or short term side effects on infants? Can Thiethylperazine influence milk supply or can Thiethylperazine decrease milk supply in lactating mothers?
- DrLact safety Score for Thiethylperazine is 5 out of 8 which is considered Unsafe as per our analyses.
- A safety Score of 5 indicates that usage of Thiethylperazine may cause serious side effects in breastfed baby.
- Our study of different scientific research indicates that Thiethylperazine may cause moderate to high side effects or may affect milk supply in lactating mother.
- Our suggestion is to use safer alternate options rather than using Thiethylperazine .
- It is recommended to evaluate the advantage of not breastfeeding while using Thiethylperazine Vs not using Thiethylperazine And continue breastfeeding.
- While using Thiethylperazine Its must to monitor child for possible reactions. It is also important to understand that side effects vary largely based on age of breastfed child and time of medication in addition to dosage.
- Score calculated using the DrLact safety Version 1.2 model, this score ranges from 0 to 8 and measures overall safety of drug in lactation. Scores are primarily calculated using publicly available case studies, research papers, other scientific journals and publically available data.
It is a first generation antihistaminic and phenothiazine drug with a sedative effect. Isolated dose is considered to be compatible with BF. Used in Ménière’s disease, we suggest to choose a alternative safer drug.
Based on minimal excretion of other phenothiazine derivatives, it appears that occasional short-term use of thiethylperazine for the treatment of nausea and vomiting poses little risk to the breastfed infant.
Phenothiazines cause galactorrhea in 26 to 40% of female patients. Hyperprolactinemia appears to be the cause of the galactorrhea. The hyperprolactinemia is caused by the drug's dopamine-blocking action in the tuberoinfundibular pathway.
: Information presented in this database is not meant as a substitute for professional judgment. You should consult your healthcare provider for breastfeeding advice related to your particular situation. We do not warrant or assume any liability or responsibility for the accuracy or completeness of the information on this Site.